Article Text

PDF

Fatal ventricular tachycardia in association with propafenone, a new class IC antiarrhythmic agent.
  1. A. W. Nathan,
  2. R. S. Bexton,
  3. K. J. Hellestrand,
  4. A. J. Camm

    Abstract

    A man with a past history of malignant ventricular arrhythmias occurring late after myocardial infarction was admitted for assessment. Monitoring revealed frequent ventricular premature beats and occasional non-sustained runs of ventricular tachycardia. Other drugs having failed, he was started on oral propafenone which is a new Vaughan Williams class IC antiarrhythmic agent. Several hours after starting this drug he had incessant ventricular tachycardia and subsequently died. Other class IC agents have been shown to have a high incidence of proarrhythmic effects, and particular care should be taken with these potent new drugs.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.